Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 12, 2018, 1:21 AM CDT for Massac County, Pope County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 12, 2018, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
Counties Massac County, IL, Pope County, IL
The radar
The Paducah radar (KPAH), 26 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS83 KPAH 120621 SPSPAH Special Weather Statement National Weather Service Paducah KY 121 AM CDT TUE JUN 12 2018 ILZ090-094-KYZ007-120700- Massac IL-Pope IL-Livingston KY- 121 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASSAC...CENTRAL POPE AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 200 AM CDT... At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Metropolis, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Golconda and Burna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3724 8877 3747 8859 3729 8834 3711 8861 TIME...MOT...LOC 0621Z 222DEG 8KT 3724 8863 $$ York
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 11:50 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 11, 11:50 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1150 PM CDT Mon Jun 11 2018 .UPDATE... Issued at 1150 PM CDT Mon Jun 11 2018 Updated aviation section for 06z TAF package issuance. && .SHORT TERM...(Tonight through Wednesday night) Issued at 300 PM CDT Mon Jun 11 2018 Looks like another day or so of unsettled conditions over the quad state region. Mid/upper low pressure over IN today is trapped beneath an upper level ridge over the Great Lakes region, and will not move much until that ridge can break down later Tuesday as stronger H50 flow cuts east toward the upper MS River Valley. This should bring a weak weak surface front toward the region Tuesday, and will likely spark at least scattered convection within the somewhat difluent flow pattern aloft. Should have no problem generating afternoon SBCAPES into the 2000-3000 J/KG with temps up near 90 and dew points near 70. However, the flow aloft once again will be very weak, with only 20 kt midday nwlys at H50. Thus, the organizational support will be minimized outside of pre-frontal outflow interactions from decaying cells. A large upper-level ridge extending from the southern Rockies into the southern Plains will begin to bulge eastward into the lower/mid MS River Valley as we head into the mid week time frame. This should serve to limit the overall coverage of daytime convection over much of the western 2/3 of the forecast area, and keep things unseasonably hot and humid. Will still need to monitor our east area though for more scattered storms on the eastern periphery of the upper ridge. .LONG TERM...(Thursday through Monday) Issued at 305 PM CDT Mon Jun 11 2018 Thursday, and esp beyond into next weekend, the overall medium range guidance builds the middle/upper level ridge eastward into the WFO PAH forecast area, capping a majority of the convection, less the isolated heat-breaking thunderstorm that cannot be ruled out during the peak heating of the day. With the heat and humidity and the slow building of the ridge eastward into the area, heat index values will be on the rise in both time and space across the WFO PAH forecast area. Heat index values could rise into the 100-105 degree range, especially as we get into next weekend. Hence, this area may may need to be monitored for heat related statements/advisories, outside of any thunderstorm activity. && .AVIATION... Issued at 1150 PM CDT Mon Jun 11 2018 A frontal boundary sits near KEVV/KOWB, making it difficult to pinpoint timing for best chances for shra/tsra at all sites. Kept SHRA at KEVV/KOWB through 08z, then TSRA chances will increase at both sites after 13z. Isolated TSRA possible at KPAH overnight, but best chances for TSRA at KCGI/KPAH will be after 17z with daytime heating. All sites should be VFR away from convection, with MVFR cigs and vsbys in/near storms. Winds will be light southwest overnight, increasing to 5 to 10 kts after 13z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...GM AVIATION...RST
Hazardous weather outlook, Jun 11, 3:25 PM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 325 PM CDT Mon Jun 11 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 325 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms, mainly in southwest Indiana, southeast Illinois, and the Pennyrile region of western Kentucky. A few strong storms with gusty winds and small hail will be possible. There is also a slight risk of excessive rainfall in parts of the Evansville tri-state region, where heavy rain soaked the ground Sunday evening. Additional heavy rainfall could result in isolated flooding problems. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A chance of thunderstorms is forecast Tuesday areawide, and Wednesday mainly from the Wabash River Valley and southwest Indiana southward into portions of western Kentucky. Locally heavy rain and lightning will be the primary hazards, but locally damaging wind gusts cannot be ruled out. Heat index values may reach above 100 degrees each afternoon, especially going from Friday through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 11, 8:20 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Paducah KY
820 PM CDT MON JUN 11 2018
ILZ075-076-120200-
Jefferson IL-Wayne IL-
820 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND JEFFERSON COUNTIES
UNTIL 900 PM CDT...
At 819 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Xenia to Wamac. Movement was southeast at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mount Vernon, Fairfield, Mount Vernon In Jefferson County, Wayne
City, Woodlawn, Bluford, Cisne, Dix, Bonnie, Jeffersonville, Sims,
Mount Erie, Keenes and Johnsonville.
LAT...LON 3860 8826 3859 8823 3847 8817 3817 8894
3839 8915 3847 8914 3847 8870 3861 8869
TIME...MOT...LOC 0119Z 315DEG 27KT 3866 8864 3850 8913
DRSSpecial weather statement, Jun 11, 8:47 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
847 PM CDT MON JUN 11 2018
ILZ076-077-082-083-120230-
White IL-Edwards IL-Hamilton IL-Wayne IL-
847 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...WAYNE...
EDWARDS AND NORTHEASTERN HAMILTON COUNTIES UNTIL 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flora to 6 miles south of Cisne to near
Wayne City. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fairfield, Albion, Wayne City, West Salem, Cisne, Jeffersonville,
Sims, Bone Gap, Mill Shoals, Browns, Springerton, Mount Erie, Golden
Gate and Burnt Prairie.
LAT...LON 3860 8815 3857 8815 3857 8796 3854 8795
3841 8796 3840 8798 3839 8797 3839 8798
3837 8797 3830 8798 3810 8816 3827 8869
3843 8853 3860 8851
TIME...MOT...LOC 0146Z 287DEG 34KT 3860 8846 3842 8848 3832 8859
DRSSpecial weather statement, Jun 11, 9:29 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
929 PM CDT MON JUN 11 2018
ILZ077-078-083-INZ081-085-120315-
White IL-Edwards IL-Wabash IL-Posey IN-Gibson IN-
929 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE...WABASH...
EASTERN EDWARDS...GIBSON AND NORTHEASTERN POSEY COUNTIES UNTIL 1015
PM CDT...
At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Salem to near Albion to near
Crossville. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Princeton, Mount Carmel, Fort Branch, Princeton In Gibson County,
Grayville, Lancaster, Haubstadt, Owensville, West Salem, Patoka,
Cynthiana, Allendale, Francisco, Bellmont, Hazleton, Bone Gap,
Keensburg, Griffin and Browns.
LAT...LON 3851 8765 3847 8775 3842 8774 3846 8766
3846 8765 3845 8765 3845 8760 3850 8758
3849 8754 3852 8754 3849 8750 3852 8747
3843 8741 3838 8741 3838 8737 3816 8749
3821 8811 3836 8802 3857 8802 3857 8765
TIME...MOT...LOC 0229Z 265DEG 37KT 3857 8798 3837 8797 3822 8806
DRSSpecial weather statement, Jun 11, 10:08 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
1008 PM CDT MON JUN 11 2018
INZ085>088-KYZ018-120400-
Posey IN-Warrick IN-Vanderburgh IN-Spencer IN-Henderson KY-
1008 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...WEST CENTRAL SPENCER...
VANDERBURGH...EAST CENTRAL POSEY AND EASTERN HENDERSON COUNTIES UNTIL
1100 PM CDT...
At 1008 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haubstadt to near Mount Vernon. Movement
was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Evansville, Henderson, Boonville, Newburgh, Chandler, Melody Hill,
Darmstadt, Blairsville, Kasson and Tennyson.
LAT...LON 3788 8727 3790 8730 3785 8731 3771 8750
3799 8792 3817 8762 3810 8698
TIME...MOT...LOC 0308Z 281DEG 38KT 3817 8761 3799 8784
DRSSpecial weather statement, Jun 12, 1:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Paducah KY 121 AM CDT TUE JUN 12 2018 ILZ090-094-KYZ007-120700- Massac IL-Pope IL-Livingston KY- 121 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASSAC...CENTRAL POPE AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 200 AM CDT... At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Metropolis, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Golconda and Burna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3724 8877 3747 8859 3729 8834 3711 8861 TIME...MOT...LOC 0621Z 222DEG 8KT 3724 8863 York
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:08 PM CDT | Special Weather Statement | PAH | Henderson | 52 min |
| Jun 12, 4:53 PM CDT | Special Weather Statement | PAH | Caldwell, Hopkins, Lyon, Union, Webster | 37 min |
| Jun 12, 4:58 PM CDT | Special Weather Statement | PAH | Daviess | 47 min |
| Jun 12, 5:30 PM CDT | Special Weather Statement | PAH | Christian, Hopkins, McLean, Muhlenberg, Trigg | 45 min |
| Jun 11, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 18 min |
| Jun 11, 8:20 PM CDT | Special Weather Statement | PAH | Jefferson, Wayne | 40 min |
| Jun 11, 8:47 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 43 min |
| Jun 11, 9:29 PM CDT | Special Weather Statement | PAH | Wabash | 46 min |
| Jun 12, 2:24 AM CDT | Special Weather Statement | PAH | Pope | 51 min |
| Jun 12, 6:39 AM CDT | Areal Flood Advisory | PAH | Wayne | 111 min |
| Jun 12, 7:08 AM CDT | Flash Flood Watch | PAH | Edwards, Wabash, Wayne, White | 13 hr |
| Jun 12, 8:36 AM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 1:36 PM CDT | Special Weather Statement | PAH | Union, Williamson | 39 min |
| Jun 12, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Jun 12, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Jun 12, 2:17 PM CDT | Flash Flood Warning | PAH | Wayne | 118 min |
| Jun 12, 2:50 PM CDT | Special Weather Statement | PAH | Alexander, Johnson, Pulaski, Union | 25 min |
| Jun 12, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 27 min |
| Jun 12, 3:26 PM CDT | Flash Flood Warning | PAH | Edwards | 2 hr |
| Jun 12, 3:31 PM CDT | Special Weather Statement | PAH | Wabash | 44 min |
| Jun 12, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Wabash, White | 37 min |
| Jun 12, 3:48 PM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 4:15 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
| Jun 12, 3:08 PM CDT | Special Weather Statement | PAH | Butler, Stoddard | 52 min |
| Jun 12, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
| Jun 12, 7:19 AM CDT | Special Weather Statement | PAH | Pike | 41 min |
| Jun 12, 9:47 AM CDT | Areal Flood Warning | PAH | Warrick | 118 min |
| Jun 12, 9:57 AM CDT | Special Weather Statement | PAH | Spencer | 48 min |
| Jun 12, 4:14 PM CDT | Special Weather Statement | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 46 min |
| Jun 12, 4:30 PM CDT | Flash Flood Warning | PAH | Pike, Spencer, Warrick | 3 hr |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.